Alert archive / Puerto Rico / Small Craft Advisories in 2012
Small Craft Advisory 37, NWS JSJ
NWS JSJ issued this small craft advisory at Aug 20, 2012, 3:28 AM CDT. It took effect at Aug 21, 2012, 5:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 20, 2012, 3:28 AM CDT (08:28 UTC)
- In effect from
- Aug 21, 2012, 5:00 AM CDT
- Expired
- Aug 21, 2012, 4:00 AM CDT
- In force
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
125 WHCA72 TJSJ 200828 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 428 AM AST MON AUG 20 2012 ...STRONG TROPICAL WAVE HAS HIGH PROBABILITY OF FORMING TROPICAL STORM... .A STRONG TROPICAL WAVE NEAR 15 NORTH LATITUDE 43 WEST LONGITUDE IS MOVING WEST AT 17 TO 22 KNOTS. THERE IS A HIGH PROBABILITY THAT A TROPICAL STORM WILL FORM WITHIN IT BEFORE WEDNESDAY. THE WAVE IS EXPECTED TO ENTER THE CARIBBEAN TUESDAY NIGHT AND MOVE THROUGH THE FORECAST AREA WEDNESDAY NIGHT AND THURSDAY MORNING...WITH THE PROBABLE TRACK OF ANY RESULTANT STORM NEAR 17 NORTH LATITUDE. WHETHER THE TROPICAL STORM FORMS OR NOT...THE WAVE IS EXPECTED TO GENERATE HEAVY RAINS AND STRONG WINDS IN THE FORECAST AREA...WITH STORM FORCE GUSTS LOCALLY POSSIBLE WEDNESDAY NIGHT AND THURSDAY MORNING IN THE ADVISORY AREAS. AMZ722-201630- /O.NEW.TJSJ.SC.Y.0037.120821T1000Z-120823T1600Z/ ANEGADA PASSAGE SOUTHWARD TO 17N- 428 AM AST MON AUG 20 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TUESDAY TO NOON AST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO NOON AST THURSDAY. * WINDS...UP TO 20 KNOTS TUESDAY THEN INCREASING TO UP TO 30 KNOTS WEDNESDAY AND WEDNESDAY NIGHT...WITH STORM FORCE GUSTS POSSIBLE...BEFORE DIMINISHING SLOWLY. * WAVES/SEAS...UP TO 7 FEET TUESDAY THEN INCREASING TO UP TO 11 FEET WEDNESDAY AND WEDNESDAY NIGHT BEFORE DIMINISHING SLOWLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ732-201630- /O.NEW.TJSJ.SC.Y.0037.120821T1000Z-120824T1000Z/ CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- 428 AM AST MON AUG 20 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 6 AM AST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 6 AM AST FRIDAY. * WINDS...UP TO 21 KNOTS TUESDAY THEN INCREASING TO UP TO 31 KNOTS WEDNESDAY AND WEDNESDAY NIGHT...WITH STORM FORCE GUSTS POSSIBLE... BEFORE DIMINISHING SLOWLY. * WAVES/SEAS...UP TO 7 FEET TUESDAY THEN INCREASING TO UP TO 11 FEET WEDNESDAY AND WEDNESDAY NIGHT BEFORE DIMINISHING SLOWLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SNELL
4 follow-up statements
972 WHCA72 TJSJ 201537 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1137 AM AST MON AUG 20 2012 ...STRONG TROPICAL WAVE HAS HIGH PROBABILITY OF FORMING TROPICAL CYCLONE... .A STRONG TROPICAL WAVE NEAR 14 NORTH LATITUDE 45 WEST LONGITUDE IS MOVING WEST AT 17 TO 22 KNOTS. THERE IS A HIGH PROBABILITY THAT A TROPICAL CYCLONE WILL FORM WITHIN THE NEXT 48 HOURS. THE WAVE IS EXPECTED TO ENTER THE CARIBBEAN TUESDAY NIGHT AND MOVE THROUGH THE FORECAST AREA WEDNESDAY THROUGH THURSDAY MORNING. BASED ON THE LATEST MODEL GUIDANCE...THE WAVE IS EXPECTED TO GENERATE HEAVY RAINS AND STRONG WINDS IN THE FORECAST AREA...WITH POTENTIAL OF TROPICAL STORM FORCE WINDS...IF THE SYSTEM CONTINUES TO DEVELOP. AMZ722-202345- /O.EXT.TJSJ.SC.Y.0037.120821T1000Z-120824T1000Z/ ANEGADA PASSAGE SOUTHWARD TO 17N- 1137 AM AST MON AUG 20 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM TUESDAY TO 6 AM AST FRIDAY... * WINDS...UP TO 20 KNOTS TUESDAY THEN INCREASING TO UP TO 28 KNOTS WEDNESDAY AND WEDNESDAY NIGHT...WITH TROPICAL STORM FORCE GUSTS POSSIBLE...BEFORE DIMINISHING SLOWLY. * WAVES/SEAS...UP TO 7 FEET TUESDAY THEN INCREASING TO UP TO 11 FEET WEDNESDAY AND WEDNESDAY NIGHT BEFORE DIMINISHING SLOWLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ732-202345- /O.EXT.TJSJ.SC.Y.0037.120821T1000Z-120824T1600Z/ CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- 1137 AM AST MON AUG 20 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM TUESDAY TO NOON AST FRIDAY... * WINDS...UP TO 21 KNOTS TUESDAY THEN INCREASING TO UP TO 28 KNOTS WEDNESDAY AND WEDNESDAY NIGHT...WITH TROPICAL STORM FORCE GUSTS POSSIBLE... BEFORE DIMINISHING SLOWLY. * WAVES/SEAS...UP TO 7 FEET TUESDAY THEN INCREASING TO UP TO 11 FEET WEDNESDAY AND WEDNESDAY NIGHT BEFORE DIMINISHING SLOWLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
076 WHCA72 TJSJ 202032 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 432 PM AST MON AUG 20 2012 ...STRONG TROPICAL WAVE HAS HIGH PROBABILITY OF FORMING TROPICAL CYCLONE... .A STRONG TROPICAL WAVE NEAR 15 NORTH LATITUDE 45 WEST LONGITUDE IS MOVING WEST AT 17 TO 22 KNOTS. THERE IS A HIGH PROBABILITY THAT A TROPICAL CYCLONE WILL FORM WITHIN THE NEXT 48 HOURS. THE WAVE IS EXPECTED TO ENTER THE CARIBBEAN TUESDAY NIGHT AND MOVE THROUGH THE FORECAST AREA WEDNESDAY THROUGH THURSDAY MORNING. BASED ON THE LATEST MODEL GUIDANCE...THE WAVE IS EXPECTED TO GENERATE HEAVY RAINS AND STRONG WINDS IN THE FORECAST AREA...WITH POTENTIAL OF TROPICAL STORM FORCE WINDS...IF THE SYSTEM CONTINUES TO DEVELOP. AMZ710-210445- /O.EXB.TJSJ.SC.Y.0037.120821T2200Z-120824T2200Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 432 PM AST MON AUG 20 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM TUESDAY TO 6 PM AST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM TUESDAY TO 6 PM AST FRIDAY. * WINDS...UP TO 20 KNOTS TUESDAY THEN INCREASING TO UP TO 28 KNOTS WEDNESDAY AND WEDNESDAY NIGHT...WITH TROPICAL STORM FORCE GUSTS POSSIBLE...BEFORE DIMINISHING SLOWLY. * WAVES/SEAS...UP TO 7 FEET TUESDAY THEN INCREASING TO UP TO 11 FEET WEDNESDAY AND WEDNESDAY NIGHT BEFORE DIMINISHING SLOWLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ722-210445- /O.CON.TJSJ.SC.Y.0037.120821T1000Z-120824T1000Z/ ANEGADA PASSAGE SOUTHWARD TO 17N- 432 PM AST MON AUG 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO 6 AM AST FRIDAY... * WINDS...UP TO 20 KNOTS TUESDAY THEN INCREASING TO UP TO 28 KNOTS WEDNESDAY AND WEDNESDAY NIGHT...WITH TROPICAL STORM FORCE GUSTS POSSIBLE...BEFORE DIMINISHING SLOWLY. * WAVES/SEAS...UP TO 7 FEET TUESDAY THEN INCREASING TO UP TO 11 FEET WEDNESDAY AND WEDNESDAY NIGHT BEFORE DIMINISHING SLOWLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ732-210445- /O.CON.TJSJ.SC.Y.0037.120821T1000Z-120824T1600Z/ CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- 432 PM AST MON AUG 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO NOON AST FRIDAY... * WINDS...UP TO 21 KNOTS TUESDAY THEN INCREASING TO UP TO 28 KNOTS WEDNESDAY AND WEDNESDAY NIGHT...WITH TROPICAL STORM FORCE GUSTS POSSIBLE... BEFORE DIMINISHING SLOWLY. * WAVES/SEAS...UP TO 7 FEET TUESDAY THEN INCREASING TO UP TO 11 FEET WEDNESDAY AND WEDNESDAY NIGHT BEFORE DIMINISHING SLOWLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
202 WHCA72 TJSJ 210223 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1023 PM AST MON AUG 20 2012 ...STRONG TROPICAL WAVE HAS HIGH PROBABILITY OF FORMING TROPICAL CYCLONE... .A STRONG TROPICAL WAVE NEAR 15 NORTH LATITUDE 48 WEST LONGITUDE IS MOVING WEST AT 17 TO 22 KNOTS. THERE IS A HIGH PROBABILITY THAT A TROPICAL CYCLONE WILL FORM WITHIN THE NEXT 48 HOURS. THE WAVE IS EXPECTED TO ENTER THE CARIBBEAN TUESDAY NIGHT AND MOVE THROUGH THE FORECAST AREA WEDNESDAY THROUGH THURSDAY MORNING. BASED ON THE LATEST MODEL GUIDANCE...THE WAVE IS EXPECTED TO GENERATE HEAVY RAINS AND STRONG WINDS IN THE FORECAST AREA...WITH POTENTIAL OF TROPICAL STORM FORCE WINDS...IF THE SYSTEM CONTINUES TO DEVELOP. AMZ722-211030- /O.CON.TJSJ.SC.Y.0037.120821T1000Z-120824T1000Z/ ANEGADA PASSAGE SOUTHWARD TO 17N- 1023 PM AST MON AUG 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO 6 AM AST FRIDAY... * WINDS...UP TO 20 KNOTS TUESDAY THEN INCREASING TO UP TO 28 KNOTS WEDNESDAY AND WEDNESDAY NIGHT...WITH TROPICAL STORM FORCE GUSTS POSSIBLE...BEFORE DIMINISHING SLOWLY. * WAVES/SEAS...UP TO 7 FEET TUESDAY THEN INCREASING TO UP TO 11 FEET WEDNESDAY AND WEDNESDAY NIGHT BEFORE DIMINISHING SLOWLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ732-211030- /O.CON.TJSJ.SC.Y.0037.120821T1000Z-120824T1600Z/ CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- 1023 PM AST MON AUG 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO NOON AST FRIDAY... * WINDS...UP TO 21 KNOTS TUESDAY THEN INCREASING TO UP TO 28 KNOTS WEDNESDAY AND WEDNESDAY NIGHT...WITH TROPICAL STORM FORCE GUSTS POSSIBLE... BEFORE DIMINISHING SLOWLY. * WAVES/SEAS...UP TO 7 FEET TUESDAY THEN INCREASING TO UP TO 11 FEET WEDNESDAY AND WEDNESDAY NIGHT BEFORE DIMINISHING SLOWLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ710-211030- /O.CON.TJSJ.SC.Y.0037.120821T2200Z-120824T2200Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1023 PM AST MON AUG 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM TUESDAY TO 6 PM AST FRIDAY... * WINDS...UP TO 20 KNOTS TUESDAY THEN INCREASING TO UP TO 28 KNOTS WEDNESDAY AND WEDNESDAY NIGHT...WITH TROPICAL STORM FORCE GUSTS POSSIBLE...BEFORE DIMINISHING SLOWLY. * WAVES/SEAS...UP TO 7 FEET TUESDAY THEN INCREASING TO UP TO 11 FEET WEDNESDAY AND WEDNESDAY NIGHT BEFORE DIMINISHING SLOWLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
423 WHCA72 TJSJ 210900 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 500 AM AST TUE AUG 21 2012 ...TROPICAL STORM WATCH NOW IN EFFECT FOR ALL OF PUERTO RICO AND THE U.S. VIRGIN ISLANDS... .TROPICAL DEPRESSION NUMBER NINE HAS FORMED IN THE ATLANTIC NEAR 15.2 NORTH 50.3 WEST. PLEASE SEE TROPICAL PRODUCTS FOR ADDITIONAL DETAILS. AMZ722-211000- /O.CAN.TJSJ.SC.Y.0037.120821T1000Z-120824T1000Z/ ANEGADA PASSAGE SOUTHWARD TO 17N- 500 AM AST TUE AUG 21 2012 ...SMALL CRAFT ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELED THE SMALL CRAFT ADVISORY. TROPICAL STORM WATCH NOW IN EFFECT. $$ AMZ732-211000- /O.CAN.TJSJ.SC.Y.0037.120821T1000Z-120824T1600Z/ CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- 500 AM AST TUE AUG 21 2012 ...SMALL CRAFT ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELED THE SMALL CRAFT ADVISORY. TROPICAL STORM WATCH NOW IN EFFECT. $$ AMZ710-211000- /O.CAN.TJSJ.SC.Y.0037.120821T2200Z-120824T2200Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 500 AM AST TUE AUG 21 2012 ...SMALL CRAFT ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELED THE SMALL CRAFT ADVISORY. TROPICAL STORM WATCH NOW IN EFFECT. $$ SNELL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Aug 19, 9:34 PM CDT, 5 hours 54 minutes earlier.
Area forecast discussion, Aug 19, 9:34 PM CDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1034 PM AST SUN AUG 19 2012 .UPDATE...NO PRECIPITATION WAS DETECTED ACROSS THE LOCAL ISLANDS AND THE SURROUNDING COASTAL; WATERS THIS EVENING AS THE LOCAL REGION CONTINUES UNDER THE INFLUENCE OF A DRY...HAZY AND STABLE AIR MASS. THIS SITUATION IS EXPECTED TO CONTINUE ACROSS THE FA UNTIL AT LEAST TUESDAY WHEN A TROPICAL WAVE IS EXPECTED TO PASS MAINLY SOUTH OF THE LOCAL REGION...SLIGHTLY INCREASING THE CLOUDINESS AND THE CHANCES OF SHOWERS ACROSS THE LOCAL ISLANDS. A STRONGER TROPICAL WAVE ASSOCIATED WITH THE INVEST 94L IS EXPECTED TO APPROACH TO THE REGION LATE WEDNESDAY AND THURSDAY. ENVIRONMENTAL CONDITIONS APPEAR CONDUCIVE FOR GRADUAL DEVELOPMENT DURING THE NEXT DAY OR TWO. MOST OF THE OPERATIONAL MODELS AGREE THAT THIS DISTURBANCE WILL APPROACH THE LOCAL REGION BETWEEN WEDNESDAY NIGHT AND THURSDAY...INDUCING A GENERAL INCREASE IN SHOWERS AND THUNDERSTORMS ACROSS THE FA. ONLY FEW MINOR CHANGES WERE DONE TO THE PREVIOUS FORECAST PACKAGE. && .AVIATION...MAINLY VFR CONDITIONS EXPECTED ACROSS THE LOCAL FLYING AREA FOR THE NEXT 24 HOURS. && .PREV DISCUSSION... /ISSUED 255 PM AST SUN AUG 19 2012/ SYNOPSIS...HIGH PRESSURE RIDGE NORTHEAST OF THE ISLANDS WILL CONTINUE TO DOMINATE THE WEATHER CONDITIONS AT LEAST THROUGH EARLY TUESDAY. AN ACTIVE WEATHER PATTERN IS EXPECTED LATE TUESDAY NIGHT THROUGH AT LEAST THURSDAY AS A SERIES OF TROPICAL DISTURBANCE/WAVES WILL MOVE ACROSS THE EASTERN CARIBBEAN. DISCUSSION...AN OVERALL DRY AIR MASS WITH SAHARAN DUST HAS MOVED ACROSS THE LOCAL REGION TODAY...LIMITING THE SHOWER ACTIVITY ACROSS THE ISLANDS. HOWEVER...STRONG DAYTIME HEATING COMBINED WITH AVAILABLE MOISTURE AND SEA BREEZE CONVERGENCE TO PRODUCE A LOCALIZED SHOWERS AND A THUNDERSTORM OR TWO OVER MAYAGUEZ...SAN GERMAN AND MARICAO EARLY THIS AFTERNOON. SIMILAR CONDITIONS ARE EXPECTED ON MONDAY AS STABLE AIR MASS REMAINS ACROSS THE FORECAST AREA. FOR TUESDAY THROUGH WEDNESDAY MORNING...THE NEXT TROPICAL WAVE AND ITS ASSOCIATED MOISTURE AND INSTABILITY WILL MOVE ACROSS THE EASTERN CARIBBEAN. ALTHOUGH...THE BULK OF THE MOISTURE IS EXPECTED TO PASS JUST SOUTH OF THE LOCAL AREA...SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE DURING THIS PERIOD. MEDIUM RANGE...WE ARE MONITORING A VIGOROUS TROPICAL WAVE LOCATED ABOUT 950 MILES WEST OF THE CAPE VERDE ISLANDS. ENVIRONMENTAL CONDITIONS APPEAR CONDUCIVE FOR GRADUAL DEVELOPMENT DURING THE NEXT DAY OR TWO. MOST OF THE OPERATIONAL MODELS AGREE THAT THIS DISTURBANCE WILL APPROACH THE LOCAL REGION BETWEEN WEDNESDAY AFTERNOON AND EARLY THURSDAY MORNING. REGARDLESS OF DEVELOPMENT... THIS STRONG TROPICAL WAVE WILL INCREASE THE CHANCES FOR ACTIVE AND SQUALLY WEATHER CONDITIONS ACROSS THE LOCAL ISLANDS AND SURROUNDING WATERS...WITH THE POTENTIAL FOR HEAVY RAINFALL AND FLOODING. ALL INTERESTS IN PR AND USVI ARE STRONGLY ENCOURAGED TO MONITOR THIS SYSTEM CLOSELY. AVIATION...COND XPTD CONT VFR AT TAF SITES XCP PSBL SHRA/TSRA TJMZ/TJBQ THIS AFT AND AGAIN MON. OTHW CONVECTION TO BE ISOLD-SCT THRU MON BUT USUALLY NOT REDUCING CIG/VSBY. LLVL WIND TO FL150 E 15-25 KT. MARINE...TRANQUIL MARINE CONDITIONS EXPECTED THROUGH AT LEAST EARLY NEXT WEEK. SEAS WILL RANGE BETWEEN 3 AND 5 FEET ACROSS THE LOCAL WATERS. MARINE CONDITIONS ARE EXPECTED TO DETERIORATE BEGINNING LATER TUESDAY AND BECOMING HAZARDOUS ON WEDNESDAY. THE PRECISE MAGNITUDE IS NOT YET KNOWN BUT THE POTENTIAL EXISTS FOR SEAS HIGH ENOUGH TO POSE A RISK TO ALL MARINERS WEDNESDAY THROUGH THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... SJU 80 91 78 90 / 30 30 30 30 STT 80 91 80 90 / 30 20 30 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 72/06
Hazardous weather outlook, Aug 19, 5:24 AM CDT, 22 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 624 AM AST SUN AUG 19 2012 AMZ710>745-PRZ001>013-201030- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 624 AM AST SUN AUG 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TROPICAL WAVE NOW KNOWN AS INVEST 94L IS MOVING WEST AT ABOUT 20 MPH. COMPUTER MODELS SHOW THE TROPICAL WAVE APPROACHING THE LOCAL AREA ON WEDNESDAY THROUGH THURSDAY. ALTHOUGH THERE IS UNCERTAINTY ON THE DEVELOPMENT AND TRAJECTORY...HAZARDOUS WEATHER IS EXPECTED ACCORDING TO THE CURRENT FORECAST. SIGNIFICANT SHOWER ACTIVITY...SQUALLY WEATHER...AS WELL AS STRONGER WINDS AND ROUGH SEAS CAN BE EXPECTED AS THIS SYSTEM APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AMZ715-725-VIZ001-002-201030- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 624 AM AST SUN AUG 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TROPICAL WAVE NOW KNOWN AS INVEST 94L IS MOVING WEST AT ABOUT 20 MPH. COMPUTER MODELS SHOW THE TROPICAL WAVE APPROACHING THE LOCAL AREA ON WEDNESDAY THROUGH THURSDAY. ALTHOUGH THERE IS UNCERTAINTY ON THE DEVELOPMENT AND TRAJECTORY...HAZARDOUS WEATHER IS EXPECTED ACCORDING TO THE CURRENT FORECAST. SIGNIFICANT SHOWER ACTIVITY...SQUALLY WEATHER...AS WELL AS STRONGER WINDS AND ROUGH SEAS CAN BE EXPECTED AS THIS SYSTEM APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 2:10 PM CDT | Areal Flood Advisory | JSJ | 78 min |
Nearby
Small Craft Advisories in Puerto Rico, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.